Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 23, 2011, 6:34 PM CDT for Des Moines County, Lee County, Iowa; Henderson County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 23, 2011, 7:19 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Lee County, IA, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:38 PM CDT | TSTM WND GST 60 | Burlington, IA | ESTIMATED GUST OF 55 TO 60 MPH. OCCURRED IN WEST BURLINGTON |
| Jul 23, 6:57 PM CDT | TSTM WND GST 46 | Burlington, IA | IADOT STATION RBUI4 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS53 KDVN 232334
SVRDVN
IAC057-111-ILC071-240030-
/O.NEW.KDVN.SV.W.0127.110723T2334Z-110724T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
NORTHEASTERN LEE COUNTY IN SOUTHEAST IOWA...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR WEST BURLINGTON...
OR NEAR BURLINGTON...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MADISON...GULF PORT...OQUAWKA...GLADSTONE...CARMAN AND STRONGHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4080 9147 4081 9141 4081 9137 4083 9137
4095 9095 4072 9082 4064 9122 4064 9125
4063 9127 4063 9131 4061 9135
TIME...MOT...LOC 2334Z 308DEG 9KT 4082 9115
WIND...HAIL 60MPH <1.00IN
$$2 follow-up statements
267
WWUS53 KDVN 232350
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT SAT JUL 23 2011
IAC057-111-ILC071-240030-
/O.CON.KDVN.SV.W.0127.000000T0000Z-110724T0030Z/
LEE IA-DES MOINES IA-HENDERSON IL-
650 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR HENDERSON...SOUTHERN DES MOINES AND NORTHEASTERN LEE COUNTIES...
AT 638 PM CDT...TRAINED SPOTTERS ESTIMATED WIND GUSTS TO 60 MPH IN
WEST BURLINGTON.
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR BURLINGTON...MOVING
SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING
DAMAGING WINDS AROUND 60 MPH WAS LOCATED EAST OF WEVER IN NORTHEAST
LEE COUNTY. THIS STORM WAS ALSO MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTHAGE LAKE...LONE TREE...HEAPSVILLE...GLADSTONE...SHOKOKON...
CARMAN...HOPPER...LOMAX...OLENA...STRONGHURST AND DECORRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4080 9147 4081 9141 4081 9137 4083 9137
4095 9095 4072 9082 4064 9122 4064 9125
4063 9127 4063 9131 4061 9135
TIME...MOT...LOC 2348Z 308DEG 9KT 4078 9109
WIND...HAIL 60MPH <1.00IN
$$857
WWUS53 KDVN 240019
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT SAT JUL 23 2011
IAC057-111-ILC071-240029-
/O.CAN.KDVN.SV.W.0127.000000T0000Z-110724T0030Z/
LEE IA-DES MOINES IA-HENDERSON IL-
719 PM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON...SOUTHERN DES
MOINES AND NORTHEASTERN LEE COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING STRONG WINDS
OF 60 MPH HAS WEAKENED AND WAS MOVING OUT OF THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
LAT...LON 4080 9147 4081 9141 4081 9137 4083 9137
4095 9095 4072 9082 4064 9122 4064 9125
4063 9127 4063 9131 4061 9135
TIME...MOT...LOC 0019Z 308DEG 9KT 4073 9101
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:12 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 3:12 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT SAT JUL 23 2011
.SYNOPSIS...
BAND OF ELEVATED SCATTERED THUNDERSTORMS HAVE BEEN OCCURRING ALL DAY
LONG FROM WESTERN IA INTO EASTERN IA AND NORTHERN IL...ESSENTIALLY
ALONG AND NORTH OF I-80. STORMS HAVE BEEN WEAK WITH OCCASIONAL
LIGHTNING AND BRIEF HEAVY RAIN. THESE STORMS HAVE BEEN JUST NORTH OF
THE CAP ON THE SOUTHERN EDGE OF THE STRONGER WESTERLIES NOTED ACROSS
THE UPPER MIDWEST. THE BETTER EFFECTIVE BULK SHEAR WAS LOCATED IN NW
IA AND SW MN WITH 4500-5500 J/KG CAPES AHEAD OF THE FRONT. A
TREMENDOUS THERMAL CONTRAST TAKING PLACE WITH TEMPERATURES 100+ FROM
NORTHWEST MO INTO TX WITH ONLY 60S FOUND IN ND AND EVEN SOME 50S IN
FAR NORTHERN MN. COLD FRONT EXTENDED FROM CENTRAL MN INTO SE SD AND
INTO NORTHERN NEB. PRESSURE FALLS WERE OCCURRING FROM MN INTO NW IA
AHEAD OF THE FRONT.
..HAASE..
&&
.SHORT TERM...TONIGHT AND SUNDAY...
HEADLINES...HAVE ISSUED A FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR
LOCATIONS ALONG AND NORTH OF INTERSTATE 80. STORMS AND CLOUDS HAVE
KEPT TEMPERATURES COOLER SO HAVE DROPPED THE HEAT HEADLINES ALONG
AND NORTH OF I-80. HOWEVER THE HEAT AND HUMIDITY CONTINUES IN OUR
SOUTHERN CWA SO EXCESSIVE HEAT HEADLINES CONTINUE THROUGH 7 AM
SUNDAY...AND MAY NEED TO BE EXTENDED LONGER ON SUNDAY.
TONIGHT...IN ADDITION TO THE BAND OF THUNDERSTORMS FROM WESTERN IA
INTO NORTHERN IL ON THE EDGE OF THE CAP WHICH SHOULD GRADUALLY
INTENSIFY WITH PEAK HEATING...THERE WILL ALSO BE SEVERE
THUNDERSTORMS DEVELOPING FROM SOUTHERN MN INTO NORTHERN IA AHEAD OF
THE COLD FRONT. THESE STORMS SHOULD DIVE EAST TO SOUTHEAST PER
CORFIDI VECTORS. THE 3 TO 6 INCHES OF RAIN THAT FELL SINCE LAST
EVENING FROM ABOUT I-80 NORTHWARD HAS COMPLETELY SATURATED THE
SOILS. 1 TO 3 HOUR FFG VALUES ARE LESS THAN AN INCH. WITH
PRECIPITABLE WATERS OF MORE THAN 2 INCHES TORRENTIAL RAINS WOULD
FALL IN A SHORT TIME PRODUCING FLASH FLOODING. SEVERAL MORE INCHES
OF RAIN IS POSSIBLE TONIGHT. THE SPC 4KM WRF-NMM REALLY DEPICTS THIS
SCENARIO WELL. WILL NEED TO KEEP AN EYE OF SEVERE STORMS TO THE
NORTHWEST OF THE DVN CWA FOR POTENTIAL FOR WIND DAMAGE THAT COULD
IMPACT THE CWA. MIN TEMPS IN THE 70S.
SUNDAY...COLD FRONT MOVES THROUGH THE CWA. HOWEVER HEAT AND HUMIDITY
WILL REMAIN AHEAD OF THE FRONT...ESPECIALLY OUR SOUTHEAST CWA. HEAT
HEADLINES MAY NEED TO BE EXTENDED INTO MUCH OF THE DAY THERE. BUT
THIS DEPENDS ON CONVECTIVE TRENDS TONIGHT AND ANY LEFTOVER CLOUDS
WHICH COULD KEEP READINGS COOLER THAN EXPECTED. FOR NOW TEMPERATURES
SHOULD RANGE FROM THE MID 80S NW TO THE LOWER 90S SOUTHEAST.
..HAASE..
.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
CHANGES UNDERWAY FOR UPPER AIR PATTERN AS SOUTHWEST FLOW BECOMES
ZONAL ON SUNDAY AND SHIFTS TO THE NORTHWEST BY MONDAY. COOLER AND
DRIER AIR IS EXPECTED FOR MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS OVER THE UPPER MISSISSIPPI VALLEY. HOWEVER...THE RESPITE FROM
THE HEAT AND HUMIDITY WILL BE SHORT LIVED AS HOT AND MUGGY AIR ONCE
AGAIN BUILDS INTO THE AREA ON TUESDAY AND WEDNESDAY AS THE HIGH
MOVES EAST INTO THE OHIO VALLEY. THERE WILL BE A CHANCE OF
THUNDERSTORMS NEXT THURSDAY THOUGH SATURDAY...WITH CONTINUED HOT AND
HUMID CONDITIONS...AS ANOTHER FRONT APPROACHES IOWA AND ILLINOIS
FROM THE NORTH. THIS FRONT IS EXPECTED TO STALL OR MEANDER NEAR THE
REGION WHICH WILL CREATE PRECIPITATION CHANCES EACH DAY.
..KUHL..
&&
.AVIATION...
VFR CONDS THIS AFTERNOON AND TONIGHT WITH THUNDERSTORMS INCREASING
IN INTENSITY AND COVERAGE ESPECIALLY LATER THIS AFTERNOON AND
OVERNIGHT. SOUTH WINDS TONIGHT SHIFTING TO THE NORTHWEST BEHIND A
COLD FRONT ON SUNDAY.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
LINN-MUSCATINE-SCOTT.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CARROLL-JO DAVIESS-
STEPHENSON.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR CLARK-SCOTLAND.
&&
HAASE/KUHLHazardous weather outlook, Jul 23, 5:44 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 544 PM CDT SAT JUL 23 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-242030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 544 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY MORNING FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80. THUNDERSTORMS WILL INCREASE IN INTENSITY AND COVERAGE THIS EVENING AND OVERNIGHT. SEVERAL INCHES OF RAINFALL IS POSSIBLE IN A SHORT TIME. MANY AREAS NORTH OF INTERSTATE 80 HAVE RECEIVED BETWEEN 2 AND 6 INCHES OF RAIN. ANY ADDITIONAL HEAVY RAIN IN THESE LOCATIONS WILL GO INTO RUNOFF INCREASING THE POTENTIAL FOR FLASH FLOODING. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE OVER THE ENTIRE OUTLOOK AREA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS LOCATIONS SOUTH OF THE I-80 CORRIDOR. HEAT INDEX VALUES OF 95 TO OVER 100 DEGREES ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING. HEAT ADVISORIES OR WARNINGS MAY NEED TO BE EXTENDED UNTIL A COOL FRONT PASSES. THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND AHEAD OF THE ADVANCING COOL FRONT. A FEW STORMS COULD APPROACH SEVERE LIMITS MAINLY IN THE AFTERNOON AND EVENING WITH STRONG AND POSSIBLY DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. WEDNESDAY THROUGH FRIDAY...CHANCES FOR THUNDERSTORMS RETURN. IT IS TOO EARLY TO ASSESS ANY SEVERE RISK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA TONIGHT. REPORTS OF RAINFALL OF OVER AN INCH AND ANY FLOODING ISSUES WOULD BE APPRECIATED.
In the hours before
Local storm report, Jul 23, 2:28 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/23/2011 M3.20 INCH LINN IA TRAINED SPOTTER
24 HOUR RAINFALL
&&
DCLocal storm report, Jul 23, 3:51 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
07/23/2011 M2.15 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE LAST EVENING.
&&
HAASELocal storm report, Jul 23, 3:56 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN CAMANCHE 41.79N 90.28W
07/23/2011 M3.40 INCH CLINTON IA TRAINED SPOTTER
SINCE 11PM 7/22
0355 PM HEAVY RAIN W ATKINS 42.00N 91.87W
07/23/2011 M1.12 INCH BENTON IA TRAINED SPOTTER
12-HOUR TOTAL
&&
DCLocal storm report, Jul 23, 4:17 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HEAVY RAIN INDEPENDENCE 42.47N 91.89W
07/23/2011 M5.10 INCH BUCHANAN IA TRAINED SPOTTER
STORM TOTAL
&&
DCLocal storm report, Jul 23, 5:03 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HEAVY RAIN STERLING 41.80N 89.69W
07/23/2011 M2.31 INCH WHITESIDE IL TRAINED SPOTTER
SINCE MIDNIGHT
&&
DCSpecial weather statement, Jul 23, 6:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 610 PM CDT SAT JUL 23 2011 IAZ087>089-098-099-ILZ025-240000- VAN BUREN IA-LEE IA-JEFFERSON IA-HENRY IA-DES MOINES IA-HENDERSON IL- 610 PM CDT SAT JUL 23 2011 ...VERY HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS... AT 600 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM NEAR BIRMINGHAM...TO NEAR MOUNT PLEASANT...TO JUST NORTH OF BURLINGTON. THESE STORMS WERE DRIFTING SLOWLY EAST SOUTHEAST AT LESS THAN 10 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES AT OVER AN INCH PER HOUR. THIS ALONG WITH THE SLOW MOVEMENT WILL RESULT IN WIDESPREAD HEAVY RAIN AMOUNTS OF 1 TO 2 INCHES FROM NORTHEAST VAN BUREN COUNTY THROUGH SOUTHERN HENRY COUNTY INTO CENTRAL DES MOINES COUNTY THROUGH 8 PM. ISOLATED LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 50 MPH. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES IN AREA STREAMS AND CREEKS. && LAT...LON 4099 9079 4066 9083 4074 9196 4099 9193
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:45 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 60 min |
| Jul 22, 8:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 61 min |
| Jul 22, 9:43 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 62 min |
| Jul 22, 9:53 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 67 min |
| Jul 22, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Scott | 64 min |
| Jul 22, 10:54 PM CDT | Special Weather Statement | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 51 min |
| Jul 23, 1:19 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 116 min |
| Jul 23, 3:00 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 6 hr |
| Jul 23, 3:34 AM CDT | Special Weather Statement | DVN | Clinton, Jackson, Jones, Linn | 86 min |
| Jul 23, 2:32 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 14 hr |
| Jul 23, 6:10 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Van Buren | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.